Alert archive / Louisiana / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 13, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 4, 2025, 6:05 PM CST for Saint Tammany Parish, Washington Parish, Louisiana; Hancock County, Pearl River County, Mississippi. It was in force for 40 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 4, 2025, 6:05 PM CST (00:05 UTC)
- Expired
- Mar 4, 2025, 6:45 PM CST
- In force
- 40 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Saint Tammany Parish, LA, Washington Parish, LA, Hancock County, MS, Pearl River County, MS
The radar
The Hammond radar (KHDC), 59 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 4, 6:05 PM CST | TSTM WND GST 58 | 1 Ssw Mandeville, LA | Weatherflow Mandeville observation recorded a 58 mph wind gust. |
| Mar 4, 6:09 PM CST | TSTM WND GST 65 | 2 Ese Mandeville, LA | Wind gusts near Mandeville estimated between 60 and 70 mph. |
| Mar 4, 6:38 PM CST | TSTM WND DMG | 3 Ne Slidell, LA | Large tree branches down on Oak Grove Way in Slidell. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 4, 12:22 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.1 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 312 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 807 m²/s²
- 0-3 km storm-relative helicity
- 912 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 13.6
The text
As transmitted.
648
WUUS54 KLIX 050005
SVRLIX
LAC103-117-MSC045-109-050045-
/O.NEW.KLIX.SV.W.0013.250305T0005Z-250305T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
605 PM CST Tue Mar 4 2025
The National Weather Service in New Orleans has issued a
* Severe Thunderstorm Warning for...
St. Tammany Parish in southeastern Louisiana...
Southeastern Washington Parish in southeastern Louisiana...
Hancock County in southern Mississippi...
Pearl River County in southern Mississippi...
* Until 645 PM CST.
* At 605 PM CST, a severe thunderstorm was located near Lacombe, or
11 miles southeast of Covington, moving northeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Picayune, Kiln, Pearl River, Waveland, Pearlington, Lacombe,
Crossroads, Shoreline Park, Sun, Stennis Space Center, Bogalusa,
Abita Springs, Slidell Airport, Poplarville, Diamondhead, Slidell,
Bush, Mcneil, and Bay St. Louis.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 259 and 273.
Interstate 10 in Mississippi between mile markers 1 and 16.
Interstate 12 between mile markers 64 and 84.
Interstate 59 in Louisiana between mile markers 1 and 11.
Interstate 59 in Mississippi between mile markers 1 and 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 700 PM CST for southeastern
Louisiana...and southern Mississippi.
&&
LAT...LON 3089 8943 3027 8935 3018 8980 3023 8988
3023 8998 3025 9000 3030 9002 3034 9010
3082 8997
TIME...MOT...LOC 0005Z 243DEG 45KT 3033 9004
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MEFFER1 follow-up statement
359
WWUS54 KLIX 050035
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
Issued by National Weather Service Lake Charles LA
635 PM CST Tue Mar 4 2025
LAC103-117-MSC045-109-050045-
/O.CON.KLIX.SV.W.0013.000000T0000Z-250305T0045Z/
St. Tammany LA-Washington LA-Hancock MS-Pearl River MS-
635 PM CST Tue Mar 4 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CST
FOR CENTRAL ST. TAMMANY AND SOUTHEASTERN WASHINGTON PARISHES...
HANCOCK AND PEARL RIVER COUNTIES...
At 634 PM CST, a severe thunderstorm was located over Picayune,
moving northeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Picayune, Kiln, Pearl River, Waveland, Pearlington, Lacombe,
Crossroads, Shoreline Park, Stennis Space Center, Slidell Airport,
Poplarville, Diamondhead, Slidell, Mcneil, and Bay St. Louis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 700 PM CST for southeastern
Louisiana...and southern Mississippi.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3027 8935 3020 8982 3023 8988 3024 8997
3084 8982 3089 8943
TIME...MOT...LOC 0034Z 243DEG 45KT 3050 8966
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 2:53 PM CST, 3 hours 12 minutes earlier.
Area forecast discussion, Mar 4, 2:53 PM CST, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
253 PM CST Tue Mar 4 2025
...New SHORT TERM, LONG TERM, AVIATION, MARINE...
.SHORT TERM...
(This evening through Thursday night)
Issued at 145 PM CST Tue Mar 4 2025
An ongoing severe thunderstorm threat will impact our eastern
areas, especially the Mississippi coast and portions of extreme
Southeast Louisiana in Lower Plaquemines Parish early this
evening, but the threat will quickly end by 8 to 9 pm as the
thunderstorms race to the east. The environment along and in
advance of the line will remain conducive to strong damaging
winds and some tornadoes forming with the strongest convective
cells. Once the line clears the area, a surge of much drier air
will feed in as strong negative vorticity advection takes hold.
This will lead to rapid clearing behind the line, and clear skies
will be in place across the entire forecast area by late tonight.
Some weak cold air advection will also occur, but the airmass
moving in will have a Pacific based origin. This will limit the
amount of cooling that occurs. Overall, temperatures will run 5 to
10 degrees below average with the coldest temperatures expected
tomorrow night as lows dip into the upper 30s and lower 40s. Highs
will warm into the low to mid 60s tomorrow and Thursday. Return
flow on the western periphery of a departing surface ridge
Thursday night will allow for some warming to occur. Lows will be
around 10 degrees warmer than the previous night with readings
dipping into the mid to upper 40s.
&&
.LONG TERM...
(Friday through Monday night)
Issued at 145 PM CST Tue Mar 4 2025
The next system of note will be another fast moving southern
stream shortwave trough axis and an associated surface low and
frontal system that will impact the area beginning Friday night
and lingering into Saturday night. A review of model sounding data
for this time period indicates that the region will remain on the
cooler and more stable side of a stationary front stretched
across the northern Gulf. There is a fair degree of spread between
the models with some of the guidance showing the front moving
further offshore, and this results in a larger degree of
uncertainty on how warm temperatures will get on Saturday. At this
time, have opted to go with the NBM deterministic solution that
has temperatures climbing into the 70s for both Friday and
Saturday, but if the front pushes offshore more than expected
highs may struggle to reach the upper 60s on Saturday.
With a slightly more stable airmass near the surface in place, any
thunderstorm activity that forms on Saturday will remain elevated.
The main concerns from this elevated thunderstorm development will
be the potential for some small hail and lightning strikes.
Otherwise, the severe threat looks to be very limited. The
majority of the precipitation will occur as a more stratiform
rain event that could linger through the day and into Saturday
evening. Rainfall could approach an inch, but the extended
duration of the rainfall should limit any flood threat to near
zero on Saturday. By Sunday, the rain will shift to east and
clearing skies are expected as deep layer northerly flow and
strong subsidence develops over the area. These clear and dry
conditions will linger through Monday night. Weak cold air
advection will also occur as another Pacific based airmass moves
in. The model spread in the day 6 to 7 timeframe is surprisingly
small, and have stuck with the NBM deterministic output. This
results in temperatures running around 5 degrees below average on
Sunday and near average by Monday.
&&
.AVIATION...
(18Z TAFS)
Issued at 145 PM CST Tue Mar 4 2025
Low level wind shear of 50 to 60 knots in the lowest 2000 feet
associated with a strong low level jet across the area will be in
place for the next several hours as a potent storm system impacts
the region. In addition to the low level wind shear concerns, a
potent line of thunderstorms will impact the terminals between 22z
and 02z with intense winds potentially over 50 knots, lightning,
and IFR ceilings and visibilities. The impacts will be short-
lived, generally less than an hour, and TEMPO groups are in place
to reflect this risk. After 02z, rapid clearing will take place as
a very dry airmass begins to move into the area and all of the
terminals will be in VFR status by 06z. PG
&&
.MARINE...
Issued at 145 PM CST Tue Mar 4 2025
A strong low pressure system will continue to produce gale force
conditions across the waters through the early evening hours. A
line of severe storms producing strong winds over 50 knots and
tornadoes will also impact the waters as a cold front pushes
through this evening. After the front passes, winds will shift to
the northwest and remain elevated between 20 and 30 knots through
tomorrow night. Seas will also remain very rough with offshore
seas of 8 to 12 feet expected tonight. Some gradual improvement
will take place tomorrow into tomorrow night in response to the
somewhat lower winds. Conditions will turn much calmer on Thursday
as a surface high becomes centered over the waters, and these
calmer seas and lighter winds will persist into Friday. Winds will
briefly increase back into advisory range Saturday night into
Sunday as another cold front and low pressure system passes
through the region.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 47 62 36 65 / 20 0 0 0
BTR 49 64 38 65 / 0 0 0 0
ASD 52 65 41 65 / 70 0 0 0
MSY 54 65 45 63 / 50 0 0 0
GPT 54 67 42 65 / 90 0 0 0
PQL 54 67 40 65 / 90 0 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...High Wind Warning until 9 PM CST this evening for LAZ034>037-039-
046>048-056>060-064>071-076>090.
Coastal Flood Advisory until 8 PM CST this evening for
LAZ066>070-076-078-080-082.
GM...Gale Warning until 9 PM CST this evening for GMZ530-532-534-536-
538-550-552-555-557-570-572-575-577.
MS...High Wind Warning until 9 PM CST this evening for MSZ068>071-077-
083>088.
Coastal Flood Advisory until 8 PM CST this evening for
MSZ086>088.
GM...Gale Warning until 9 PM CST this evening for GMZ532-534-536-538-
550-552-555-557-570-572-575-577.
&&
SHORT TERM...PG
LONG TERM....PG
AVIATION...PG
MARINE...PGIn the hours before
Local storm report, Mar 4, 4:29 PM CST, 1 hour 36 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
429 PM CST Tue Mar 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM Tstm Wnd Dmg 10 W Mccomb 31.20N 90.62W
03/04/2025 Amite MS Public
Report from mPING: 3-inch tree limbs broken.
&&Local storm report, Mar 4, 4:54 PM CST, 1 hour 11 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
454 PM CST Tue Mar 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM Non-Tstm Wnd Dmg 3 ESE Watson 30.57N 90.90W
03/04/2025 Livingston LA Law Enforcement
LPSO reported a tree down on Cane Market Rd
west of Perkins.
&&Local storm report, Mar 4, 5:35 PM CST, 30 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
535 PM CST Tue Mar 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM Non-Tstm Wnd Gst 6 WSW East New Orleans 30.04N 90.03W
03/04/2025 M67 MPH Orleans LA ASOS
ASOS station KNEW New Orleans Lakefront
Airport.
&&Local storm report, Mar 4, 5:48 PM CST, 17 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
548 PM CST Tue Mar 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM Tstm Wnd Dmg 1 ENE Lutcher 30.07N 90.70W
03/04/2025 St. James LA Public
Damage around the 1100 block of North
Airline Ave in Gramercy with continued
damage to the east as well.
&&
DMThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 6:16 PM CST | Special Marine Warning | LIX | 89 min | |
| Mar 4, 6:55 PM CST | Severe Thunderstorm Warning | LIX | Orleans, Saint Tammany | 50 min |
| Mar 4, 7:10 PM CST | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard | 80 min |
| Mar 4, 7:19 PM CST | Tornado Warning | LIX | Plaquemines, Saint Bernard | 19 min |
| Mar 4, 7:40 PM CST | Special Marine Warning | LIX | 2 hr | |
| Mar 5, 2:53 AM CST | Wind Advisory | LIX | Ascension, Assumption, East Baton Rouge, East Feliciana, Iberville, Jefferson and 13 more | 15 hr |
| Mar 5, 10:12 AM CST | River Flood Warning | LIX | Washington | 21 days |
| Mar 4, 6:48 PM CST | Severe Thunderstorm Warning | LIX | Hancock, Harrison, Pearl River | 27 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2025Severe Thunderstorm Warnings in Mississippi, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.